Algebraic Geometry
On the irreducibility of multivariate subresultants
Comptes Rendus. Mathématique, Volume 338 (2004) no. 4, pp. 287-290.

Let P1,…,Pn be generic homogeneous polynomials in n variables of degrees d1,…,dn respectively. We prove that if ν is an integer satisfying ∑i=1ndin+1−min{di}<ν, then all multivariate subresultants associated to the family P1,…,Pn in degree ν are irreducible. We show that the lower bound is sharp. As a byproduct, we get a formula for computing the residual resultant of ρ-ν+n-1n-1 smooth isolated points in n-1 .

Soient P1,…,Pn des polynômes homogènes génériques en n variables de degré respectif d1,…,dn. Nous montrons que si ν est un entier tel que ∑i=1ndin+1−min{di}<ν, tous les sous-résultants multivariés de degré ν des polynômes P1,…,Pn sont irréductibles. Nous montrons également que cette borne est atteinte dans des cas particuliers. Comme conséquence directe nous obtenons une nouvelle formule pour le calcul du résultant résiduel de ρ-ν+n-1n-1 points lisses isolés dans n-1 .

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2003.12.019
Busé, Laurent 1; D'Andrea, Carlos 2

1 INRIA, GALAAD, 2004, route des Lucioles, BP 93, 06902 Sophia-Antipolis cedex, France
2 Department of Mathematics UC Berkeley & The Miller Institute for Basic Research in Science, 1089 Evans Hall, Berkeley, CA 94720-3840, USA
@article{CRMATH_2004__338_4_287_0,
     author = {Bus\'e, Laurent and D'Andrea, Carlos},
     title = {On the irreducibility of multivariate subresultants},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {287--290},
     publisher = {Elsevier},
     volume = {338},
     number = {4},
     year = {2004},
     doi = {10.1016/j.crma.2003.12.019},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2003.12.019/}
}
TY  - JOUR
AU  - Busé, Laurent
AU  - D'Andrea, Carlos
TI  - On the irreducibility of multivariate subresultants
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 287
EP  - 290
VL  - 338
IS  - 4
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2003.12.019/
DO  - 10.1016/j.crma.2003.12.019
LA  - en
ID  - CRMATH_2004__338_4_287_0
ER  - 
%0 Journal Article
%A Busé, Laurent
%A D'Andrea, Carlos
%T On the irreducibility of multivariate subresultants
%J Comptes Rendus. Mathématique
%D 2004
%P 287-290
%V 338
%N 4
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2003.12.019/
%R 10.1016/j.crma.2003.12.019
%G en
%F CRMATH_2004__338_4_287_0
Busé, Laurent; D'Andrea, Carlos. On the irreducibility of multivariate subresultants. Comptes Rendus. Mathématique, Volume 338 (2004) no. 4, pp. 287-290. doi : 10.1016/j.crma.2003.12.019. http://www.numdam.org/articles/10.1016/j.crma.2003.12.019/

[1] L. Busé, Étude du résultant sur une variété algébrique, Ph.D. thesis, Université de Nice, 2001

[2] Chardin, M. Multivariate subresultants, J. Pure Appl. Algebra, Volume 101 (1995) no. 2, pp. 129-138

[3] Chardin, M. Formules à la Macaulay pour les sous-résultants en plusieurs variables, C. R. Acad. Sci. Paris, Ser. I, Volume 319 (1994) no. 5, pp. 433-436

[4] Chardin, M. Formules à la Macaulay pour les sous-résultants en plusieurs variables et application au calcul d'un résultant réduit http://www.math.jussieu.fr/~chardin/textes.html Preprint (extended version of the previous article). Available at

[5] Chardin, M. Sur l'indépendance linéaire de certains monômes modulo des polynômes génériques, C. R. Acad. Sci. Paris, Ser. I, Volume 319 (1994) no. 10, pp. 1033-1036

[6] C. D'Andrea, G. Jeronimo, Subresultants and Generic Monomial bases, Preprint, 2003

[7] C. D'Andrea, A. Khetan, Macaulay style formulas for toric residues, Preprint, 2003

[8] El Kahoui, M. An elementary approach to subresultants theory, J. Symbolic Comput., Volume 35 (2003) no. 3, pp. 281-292

[9] Geramita, A.V.; Orecchia, F. Minimally generating ideals defining certain tangent cones, J. Algebra, Volume 78 (1982) no. 1, pp. 36-57

[10] González-Vega, L. Determinantal formulae for the solution set of zero-dimensional ideals, J. Pure Appl. Algebra, Volume 76 (1991) no. 1, pp. 57-80

[11] Jouanolou, J.P. Formes d'inertie et résultant: un formulaire, Adv. Math., Volume 126 (1997) no. 2, pp. 119-250

[12] Mulders, T. A note on subresultants and the Lazard/Rioboo/Trager formula in rational function integration, J. Symbolic Comput., Volume 24 (1997) no. 1, pp. 45-50

[13] Sylvester, J.H. A theory of syzygetic relations of two rational integral functions, comprising an application to the theory of Sturm's functions, and that of the greatest algebraic common measure, Philos. Transl., Volume 143 (1853), pp. 407-548

[14] A. Szanto, Solving over-determined systems by subresultant methods, J. Symbolic Comput., in press

Cited by Sources: